Alert archive / Nevada / Wind Advisories in 2025
Wind Advisory 8, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Mar 7, 2025, 12:55 AM PST for Nye County, Nevada. It took effect at Mar 7, 2025, 8:00 AM PST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Mar 7, 2025, 12:55 AM PST (08:55 UTC)
- In effect from
- Mar 7, 2025, 8:00 AM PST
- Expired
- Mar 7, 2025, 7:00 PM PST
- In force
- 11 hr
- Issued by
- NWS Elko, NV
County Nye County, NV
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 8.9 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 2012 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
465 WWUS75 KLKN 070855 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 1255 AM PST Fri Mar 7 2025 NVZ040-071700- /O.NEW.KLKN.WI.Y.0008.250307T1600Z-250308T0300Z/ Northwestern Nye- Including the cities of Round Mountain, Manhattan, and Tonopah 1255 AM PST Fri Mar 7 2025 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 7 PM PST THIS EVENING... * WHAT...North to northwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Northwestern Nye County. * WHEN...From 8 AM this morning to 7 PM PST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 86
2 follow-up statements
778 WWUS75 KLKN 071652 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 852 AM PST Fri Mar 7 2025 NVZ040-080300- /O.CON.KLKN.WI.Y.0008.000000T0000Z-250308T0300Z/ Northwestern Nye- Including the cities of Round Mountain, Manhattan, and Tonopah 852 AM PST Fri Mar 7 2025 ...A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * WHAT...Sustained northwest to north winds 20 to 30 mph, with gusts around 45 mph expected. * WHERE...Northwestern Nye County. * WHEN...Until 7 PM PST this evening. * IMPACTS...Travel will be difficult, particularly for high profile vehicles. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ BS
137 WWUS75 KLKN 080237 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 637 PM PST Fri Mar 7 2025 NVZ040-080345- /O.EXP.KLKN.WI.Y.0008.000000T0000Z-250308T0300Z/ Northwestern Nye- Including the cities of Manhattan, Round Mountain, and Tonopah 637 PM PST Fri Mar 7 2025 ...WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING... Winds are below advisory levels and expected to continue to weaken the remainder of this evening and overnight. The wind advisory is being allowed to expire at 7 PM PST. $$ 96
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Mar 6, 11:25 AM PST, 13 hours 30 minutes earlier.
Area forecast discussion, Mar 6, 11:25 AM PST, 13 hours 30 minutes before
Area Forecast Discussion National Weather Service Elko NV 1125 AM PST Thu Mar 6 2025 .SYNOPSIS... Periods of snow will decrease in intensity, duration, and areal coverage tonight, before ending early Friday morning. High temperatures Friday afternoon will be around ten degrees below normal for this time of year. After a relatively cold night Friday night, a warming trend is expected this weekend. By Sunday afternoon, high temperatures will be near seasonal values. && .SHORT TERM...Tonight through Friday night A trough of low pressure over the Pacific Northwest will dive southward into Northern Nevada tonight. This trough of low pressure will progress southward into Southern Nevada Friday morning. This trough of low pressure will be responsible for periods of snow tonight into Friday morning. Snow chances will be highest this evening, before steadily decreasing tonight into Friday morning. Here are probabilities of one inch of snow or more for select locations in Northern and Central Nevada from 5 PM PST Friday, March 6th, 2025 until 10 AM PST Saturday, March 7th, 2025: Lamoille - 95% Spring Creek - 73% Austin - 67% Jackpot - 47% Elko - 43% Wild Horse - 42% Wells - 41% Owyhee - 33% Eureka - 28% Ely - 25% A ridge of high pressure will move eastward over the Silver State Friday afternoon. Maximum temperatures across Northern and Central Nevada Friday afternoon will be about ten degrees below seasonal values. The ridge of high pressure will progress eastward into the Great Basin Friday night. Low temperatures throughout Northern and Central Nevada Friday night will be around ten degrees below normal for this time of year. .LONG TERM... Look for fair weather conditions over the weekend as an upper level ridge strengthens over Nevada, bringing in warmer temperatures and light winds with only a few breezy southerly winds at 10-15 mph Sunday afternoon in central Nevada. Highs expected to be in the 40s Saturday, warming into the 40s to 50s Sunday. Cloudy conditions on Monday ahead of the next cold front however temperatures stay in the 50s across the region with southerly breezes at 15-20 mph across central Nevada. Precipitation chances remain below 20%. Tuesday, models showing greater agreement of isolated rain/snow showers returning over the state with chances increasing up to 65-80% by Tuesday evening into Wednesday morning throughout the region. Precipitation expected to start as rain along the valleys as temperatures stay in the 50s Tuesday then transition into snow overnight, with temperatures trending cooler each day back into the 40s on Wednesday. Wednesday evening, transition back to snow as temperatures cool and snow levels drop below 5000 feet across the region. Winds expected to elevate from the passing front with southerly winds Tuesday at 20-25 mph, gusts up to 30 mph (stronger winds staying across higher terrain) with Wednesday winds staying southerly and increasing to 20-35 mph gusts up to 40-50 mph. && .AVIATION... Rain and snow showers expected to continue across all terminals except for KTPH this afternoon and into the evening as the low pressure system remains over Nevada and forecasted to clear out by Friday morning. MVFR or lower conditions expected at all terminals due to -SHRASN/-SHSN, FG, and BR over the terminals. VFR conditions at KTPH. Breezy northerly winds at 15-20 kts gusts 30-35 kts at KTPH with all terminals having northerly winds at 10-15 kts, gusts 20-25 kts an dissipating overnight (KTPH winds remain elevated throughout the night). KWMC remains AMD NOT SKED due to a communications issue with the ASOS. && .LKN Watches/Warnings/Advisories... Winter Weather Advisory until 4 AM PST Friday Humboldt... Northeastern Nye...Northern Elko...Northern Lander and Northern Eureka...Northwestern Nye...South Central Elko...Southern Lander and Southern Eureka...Southwest Elko...White Pine. Winter Storm Warning until 4 AM PST Friday Ruby Mountains and East Humboldt Range in Elko. && 87/97/97
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.